MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Catalog Number 625-0T-28D
Medical Device Problem Codes Degraded (1153); Mechanical Problem (1384)
Health Effect - Clinical Codes Hematoma (1884); Inflammation (1932); Pain (1994); Injury (2348); Reaction (2414)
Date of Event 11/13/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding impingement and metallosis involving a ceramic liner was reported.The event was confirmed by medical review.Method & results: product evaluation and results: not performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant concluded: ¿on (b)(6) 2011 her tests were negative for infection and she had no pain at that time.On (b)(6) 2012 she noted "pain for five months.Told hematoma returned".Mri showed "possible metallosis".Physical examination revealed mild pain on rotation of the left hip.X-ray showed good alignment and no wear or loosening bilaterally.The plan was bearing revision.On (b)(6) 2012 a revision of the left total hip arthroplasty to change the liner and head was performed for a diagnosis of painful left total hip arthroplasty." [.] ".At surgery an impingement of the titanium neck on the acetabular rim with metallosis in the joint and anterior cyst "likely due to metallosis" was noted.The bearing was changed to a 32/10° poly and a 32/0 cobalt-chromium head.Uncomplicated surgery was described and the patient was subsequently discharged home on (b)(6) 2012.¿ [¿] ¿no examination of the explanted ceramic-ceramic bearing and no surgical pathology report are available.Metallosis as described from impingement of the neck of the femoral component on the metallic rim of the ceramic acetabular insert was the result of version of either the femoral and/or acetabular components and not related to factors of prosthetic design, manufacturing, or materials.The clinical situation was apparently resolved by changing the bearing to metal-poly components at revision surgery on (b)(6) 2012." product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated.Conclusions: the investigation concluded that the metallosis was caused by the impingement between the metallic rim of the ceramic insert on the neck of the femoral component.The clinician indicated that the possible root cause for the version of either the femoral and/or acetabular components, however the x-ray images provided reveal that the images are in nominal position.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.Not returned.
 
Event or Problem Description
"on (b)(6) 2012 she noted "pain for five months.Told hematoma returned".Mri showed "possible metallosis".[.] during the left hip revision surgery, "at surgery an impingement of the titanium neck on the acetabular rim with metallosis in the joint and anterior cyst "likely due to metallosis" was noted." update 17-jan-2019: medical review clarified that tritanium neck impinged on the metal rim of the ceramic insert.

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8264408
Report Number0002249697-2019-00233
Device Sequence Number2100195
Product Code MRA
UDI-Device Identifier04546540516831
UDI-Public04546540516831
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2008
Device Catalogue Number625-0T-28D
Device Lot NumberU5965101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2018
Initial Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight45